It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello,

I am new to the board, but posted a short intro and question on Friday. Today I am making my next stepdown in my taper schedule. I began with 5 lortab 10/500's daily, stepped down to 4 for one week, and now feel ready to step down to 3 per day. I had no big trouble stepping down from 5 to 4. I was anxious about the step down, but once I realized the dose reduction was no big shock to my body, I relaxed and went with it.

This all began a few years ago when I was diagnosed with stage-3 cancer at a very young age. I went through several surgeries, drastic chemo, radiation, had blood clots, and most recently knee surgery.

BTW, yesterday I broke my toe YIKES! That is not too bad, I have been through worse, but still a bit annoying :mad:

I am always a bit anxious when it is step-down day. It is not that I feel mentally like I cannot handle the reduced dose, I worry about how my body will respond.

I have a ton of support from my family and doctor, and have already discussed the possibility of suboxone with my doctor (he can prescribe the drug if necessary). However, I am trying to avoid going that route, as I just want this over, and do not want to face another taper off the sub.

I work two jobs and go to college for a third degree, and I do not want my goals sidelined.

I survived cancer, and it was no small journey. That damn cancer ruined many things in my life. My body is torn to pieces, I have many fewer body parts than I did when I began the cancer journey, but I still want the future that I was almost robbed of. This dependency on Lortab is just one more hurdle I must overcome.

Does anyone have any suggestions, advice etc. to assist me with this? Am I correct in thinking the suboxone should stay on the back burner for now? I know the option is there if I need it, but I am hoping I am doing the right thing by tapering. Since beginning my taper, I have found I am a very disciplined, and have not had one crumb more than my daily taper allowance. However, I feel a little punky for a couple days, but immodium and benedryl have been helpful.

BTW, I only got my prescriptions over the years from a single doctor, filled at a single pharmacy. When I decided I did not need the pills any longer, and tried to stop them, I was in for quite a shock when my body rebeled against me. I went to my doctor and told him I wanted to discontinue the pills, but when I tried I became ill. He looked at me like I was the enemy all of the sudden, and tried to drop me from 5 daily to 3 daily, and it was too harsh on my body. Because of my incredibly hectic schedule, I paniced and talked with a specialist who can prescribe suboxone. He will administer the sub, but we decided I should attempt a slower taper first. I will be working closely with him now, and hope to be successful. Again, I do not have the mental cravings, just my body that gets upset when I stop the med.

I need to hear some inspirational stories from some of you who have successfully tapered, and any tips you can offer me.

Thanks so much for listening, and I hope to hear from you soon.

Best Wishes!
Hi There

I have been following your posts and think you are doing quite well on your tapering. I so agree with you that suboxone is not a great choice for you at this point. Like you, I was extremely disciplined in my tapering off of first Oxycodone and then Xanax. (Like you, I also began pain meds after a cancer ordeal, only I crossed a line in using them along the way).

As we use discipline to taper from addictive substances, it comes with using discipline to deal with the side effects of a taper. There will be withdrawal symptoms no matter how slow we go. I forced myself to think outside of the emotional box that withdrawal can cause. Each symptom that came after a step down became a symptom of healing to me. It is very much like we got through the chemo. We accepted the sick feelings that chemo can bring because we knew that each round was bringing us closer to a healing. We endured what we perhaps thought we could not because we understood that getting sicker sometimes is the path to getting better. Draw strength and knowledge from your cancer journey to give you wisdom and hope in the tapering journey.

Keep the cuts small... very small... as you work towards the end of the taper. Try not to get antsy about the end and make drops that are too drastic. It is slow and long that is the path to a successful taper. Just like we learned ways to help combat the effects of the chemo, we can learn ways to combat the efects of withdrawal. Learn and practice breathing techniques to help quell the anxiety that hits. Understand the anxiety is a brain rebalancing...while it is not pleasant at all, but is a sign of restoration.

It is the percentage of a cut that determines how strongly we feel the effects. Try to stay in the 10% range as the amount of tabs taken daily decreases. At the very end of my tapers, I was smashing the tab into dust and eyeballing 1/16ths. Yes, it was a long, long ending, but I never had to 'jump' off but rather 'walked' off.

I wish you all the best in your efforts. Withdrawal is a process. It does come to an end. Know that and embed it in your mind. The body and brain will amazingly retore themselves and peacefulness will come. I think that for many of us, the whole cancer journey ends with this last process.

God Bless
reach
Hello Everyone,

I promised Reachout an update on my Lortab taper. Let me briefly recap: After a battle with stage-3 cancer, lots of surgeries, and horrible, painful treatments, I survived the cancer, but ended up with a Lortab dependency. I have been working on a taper from 50 mg daily of Lortab. I am currently on
15 mgs daily (70% reduction overall)! I am having some wd symptoms with this step down, but I am handling them as best I can. I am a little achy, and anxious, and a bit of sneezing, but mostly I am excited :D I can begin to see a light at the end of the tunnel, and hope I can soon be rid of all this. It seems like I have been tapering FOREVER, when in reality it has been about 7 weeks. I am getting anxious to be finished, but trying to exercise a little caution, and attempt to minimize the side effects. Anyone have any advice on how often I should step down at this point? I am getting pretty low now, and keep juggling around in my mind when I should jump off. I work full-time, so I need to keep things manageable if possible. I read the posts about the natural and OTC meds to assist with some of the side effects, and appreciate the posts.

My doc can prescribe suboxone, but I have been attempting a taper, and hope to avoid that route if possible. To be honest, I am a little scared of going the sub route, and hope I am going to successful with tapering. I am not even sure if it is applicable now that I am down to a pretty low dose? I know the odds are stacked against tapering, but I am bound and determined to see it through to the end.

My doc talked about sub as an option, but when I successfully made it down to 20mgs daily, he felt I was doing a great job with the taper (hope so).

Any tips or advice are always appreciated.

I am sending lots of great vibes to everyone on the board as always.





All times are GMT -7. The time now is 02:38 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!